Alert archive / California / High Wind Warnings in 2024
High Wind Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Mar 13, 2024, 1:37 AM PDT. It took effect at Mar 13, 2024, 11:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2024, 1:37 AM PDT (08:37 UTC)
- In effect from
- Mar 13, 2024, 11:00 PM PDT
- Expired
- Mar 15, 2024, 5:00 PM PDT
- In force
- 42 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
262 WWUS76 KSTO 130837 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 137 AM PDT Wed Mar 13 2024 CAZ068-069-140030- /O.UPG.KSTO.HW.A.0002.240314T0600Z-240315T1800Z/ /O.NEW.KSTO.HW.W.0002.240314T0600Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 137 AM PDT Wed Mar 13 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WHAT...Northeast winds 40 to 55 mph with gusts up to 75 mph possible. Strongest winds above 4000 feet. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From 11 PM this evening to 5 PM PDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>019-063-140030- /O.EXT.KSTO.WI.Y.0011.240314T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Alder Springs 137 AM PDT Wed Mar 13 2024 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 5 PM this afternoon to 5 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
201 WWUS76 KSTO 132057 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 157 PM PDT Wed Mar 13 2024 CAZ068-069-141200- /O.CON.KSTO.HW.W.0002.240314T0600Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 157 PM PDT Wed Mar 13 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT FRIDAY... * WHAT...Northeast winds 40 to 55 mph with gusts up to 80 mph possible. Strongest winds above 4000 feet. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...From 11 PM this evening to 5 PM PDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>019-063-141200- /O.CON.KSTO.WI.Y.0011.240314T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Alder Springs 157 PM PDT Wed Mar 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...From 5 PM this afternoon to 5 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
376 WWUS76 KSTO 141204 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 504 AM PDT Thu Mar 14 2024 CAZ068-069-142300- /O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 504 AM PDT Thu Mar 14 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Northeast winds 40 to 55 mph with gusts up to 80 mph possible. Strongest winds above 4000 feet. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>019-063-142300- /O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Alder Springs 504 AM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
851 WWUS76 KSTO 142106 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 206 PM PDT Thu Mar 14 2024 CAZ068-069-151200- /O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 206 PM PDT Thu Mar 14 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...Northeast winds 40 to 55 mph with gusts up to 80 mph possible. Strongest winds above 4000 feet. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>019-063-151200- /O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Alder Springs 206 PM PDT Thu Mar 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...Until 5 PM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
516 WWUS76 KSTO 150908 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 208 AM PDT Fri Mar 15 2024 CAZ019-151015- /O.CAN.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 208 AM PDT Fri Mar 15 2024 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory levels. Breezy winds remain in the forecast throughout the morning so please remain cautious during the morning commute. $$ CAZ068-069-160000- /O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 208 AM PDT Fri Mar 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northeast winds 40 to 55 mph with gusts up to 75 mph possible. Strongest winds above 4000 feet. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 5 PM PDT Today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>018-063-160000- /O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 208 AM PDT Fri Mar 15 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...Until 5 PM PDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
956 WWUS76 KSTO 152157 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 257 PM PDT Fri Mar 15 2024 CAZ068-069-160000- /O.CON.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 257 PM PDT Fri Mar 15 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Northeast winds 40 to 55 mph with gusts up to 75 mph possible. Strongest winds above 4000 feet. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 5 PM PDT Today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds are expected to diminish this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>018-063-160000- /O.CON.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 257 PM PDT Fri Mar 15 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Northern Sacramento Valley, Central Sacramento Valley, Southern Sacramento Valley, Carquinez Strait and Delta, Northern San Joaquin Valley and Mountains Southwestern Shasta County to Western Colusa County Counties. * WHEN...Until 5 PM PDT Today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds are expected to diminish this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
706 WWUS76 KSTO 152354 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 454 PM PDT Fri Mar 15 2024 CAZ068-069-160100- /O.EXP.KSTO.HW.W.0002.000000T0000Z-240316T0000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 454 PM PDT Fri Mar 15 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... North/northeast winds will continue to subside through the evening. Therefore, the High Wind Warning will be allowed to expire at 5 PM PDT. Gusty winds may still impact wind-prone peaks and ridgetops over the next few hours. $$ CAZ015>018-063-160100- /O.EXP.KSTO.WI.Y.0011.000000T0000Z-240316T0000Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Mountains Southwestern Shasta County to Western Colusa County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, and Alder Springs 454 PM PDT Fri Mar 15 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... Northerly winds will continue to subside through the evening hours. Therefore, the Wind Advisory will be allowed to expire at 5 PM PDT. $$ Rowe
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Mar 12, 12:14 PM PDT, 13 hours 23 minutes earlier.
Area forecast discussion, Mar 12, 12:14 PM PDT, 13 hours 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1214 PM PDT Tue Mar 12 2024 .Synopsis... Strong possibly damaging winds above 4000 feet late Wednesday through late Thursday with gusty winds elsewhere. Warming and drying trend through the weekend. && Weak westly flow with a broad weak trough continues to cause clouds and light precipitation in the area today...this will decrease quickly this evening. Upper winds and pattern whiplash over the next few days as ensembles in good agreement that a deep anomalous upper trough eventually sets up over SoCal by Thursday afternoon. As this happens strong easterly offshore flow sets up by Wednesday night and continues through most of Thursday. EFI values are pretty high from Sierra ridge eastward down to around 4000 feet. NBM probabilities showing a good (50-70%) chance of 75 mph wind gusts at highest peaks with this wind producing pattern. Gusty winds also expected in the valley a bit earlier on Wednesday and will be concdentrated mainly in the west part of the valley. Highest valley winds will likely be in the delta area with gust pushing 45 to 50 mph. This will result in a mid to high end wind advisory for lower elevations. At high elevations...could see some impacts in the form of downed trees and power outages. WMR && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday)... Over the weekend, interior Northern California will remain sandwiched between a high pressure system to the north, and a low pressure system to the southeast. We will remain in this pattern throughout the extended forecast period. This will cause dry weather, and temperature rises across the area. High temperatures will be up to 10 degrees warmer than the climatological normal for the time of year. With this particular pattern, as the low moves further to the southeast, winds will also continue to calm over the course of the day on Saturday, with only light winds remaining through the rest of the extended forecast period. //SP && .AVIATION... In the Central Valley, mainly VFR conditions over the next 24 hours except for localized MVFR conditions from isolated rain showers thru 04z Wed. Light winds until north winds in Valley develop 08z Wed, increasing through the day. In foothills/mountains, areas of MVFR with localized IFR conditions in rain/snow showers through 05z Wed. Snow levels 4500-6000 feet. Local southwest surface wind gusts up to 35 kts over higher terrain thru 03z Wed, weakening, then becoming northeast by 12z Wed. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 5 PM Wednesday to 11 AM PDT Friday for Carquinez Strait and Delta-Central Sacramento Valley-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley. Winter Weather Advisory until 5 PM PDT this afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. High Wind Watch from Wednesday evening through Friday morning for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
High Wind Warnings in California, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.